Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Was it ok to do this?

I took a laxative and a stool softener together because I am on Iron pills and have not had a BM in three days and my stomach is really beginning to hurt. I have been drinking water, but have gotten no relief. Please let me know if this is ok.

Answer Question
 
soon2bmmy

Asked by soon2bmmy at 7:12 AM on Jan. 14, 2011 in Health

Level 15 (1,954 Credits)
Answers (4)
  • I would call your doctor.
    sta517

    Answer by sta517 at 7:22 AM on Jan. 14, 2011

  • I would call your doctor as well.
    jdbrown21

    Answer by jdbrown21 at 7:27 AM on Jan. 14, 2011

  • yes..i had to the emergency room a while back because of stomach pain. i was informed i was impacted. I was told to take stool softner for a week..miralax, and to give myself an enema (tmi).. it wont hurt you..i would call a pharmacy if you are concerned though. just as long as its a short term thing it will be fine as long as you don't take them all the time
    shay1130

    Answer by shay1130 at 7:33 AM on Jan. 14, 2011

  • yes. A stool softer will only make the stool fort. The laxative will promate the bowels to starrt stimulating the bowel movement. In 24 hours if you do not have a bm you can try magnesium citrare, it issold in drug stores, walmart , target etc. It loks like glass bottle of pop tastes lovely. You dring the whold bottle stay home the results occour within hours. You can also try milk of magnesia.
    Once you are regulated you should tskt 1-2 of the stool softners daily since you are on iron because that really gives you constipation.
    I have try the magcitrate it really wsorked well.
    21lisa72

    Answer by 21lisa72 at 10:51 AM on Jan. 14, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN